I was diagnosed on March 29, 2019 with IDC, went through 6 cycles of TCHP with a plan to then have surgery and continue Herceptin for a full year. I had my surgery (double mastectomy with expanders) on 10/4/19 and there was a small amount (less than 4mm) of residual cancer in the affected breast. 6 lymph nodes were sent and all clear, clear margins, and left breast clear. My doctor wants to switch from Her Elton to Kadcyla based on the results of the resent Katherine Study. I have been in deep depression every since my surgery. You would think I’d be so excited to have NED and done with chemo and the first surgery. My depression is mostly fear of recurrence because this aggressive chemo did not kill it all and because I’m going to be starting a new drug and I’m afraid I will feel like I did with chemo which was HORRIBLE!! Can anyone give me any info on Kadcyla and how it worked for them with a similar diagnosis of mine and what side effects they had. I’m reading that it’s common to cause your counts to be off and I’m also afraid of going through this reconstruction phase while being on this drug. Thanks for any help
Hybrids Member Posts: 13
Hi! I had very little response to TCHP so was switched from HP to Kadcyla in January. I just finished my 14th (& last) cycle at the beginning of Oct. I was tired and sleep longer than normal while I was on it and my potassium and magnesium levels stayed low, it other than that, it was a cake walk compared to TCHP. I had a few nosebleeds in the beginning and my mouth was dry a lot but that got better the longer I was on it. I have joint pain and have had it since I started Kadcyla but I believe that’s from the Arimidex because I started both at the same time (and I’ve been off Kadcyla for a month now and still have the joint pain). Regular exercise lessens the joint pain a lot.
Kadcyla can cause low platelets, but they should monitor that regularly, along with all your other numbers. Everyone is different, but from what I understand, most women have a similar response to Kadcyla so don’t worry too much. You’ve got the hard stuff out of the way0
FNPMom Member Posts: 43
hi the kadcyla does cause joint pains - I just received my 2nd dose and I have been achy since after the first one - I’m not on anything else as my onc wants to stabilize my kadcyla dose before starting the tamoxifen0
AngieB92 Member Posts: 291
I just had my next-to-last Kadcyla treatment yesterday. I started it and Tamoxifen the same day and I was scared to death. Both have been very kind. I have a little joint and muscle ache but the kind that if I wasn’t on these meds I would chalk up to getting older.
I had 2mm of residual cancer left in my breast. No node involvement. It’s my understanding triple positives rarely achieve a complete pathological response. Having access to Kadcyla for early stage breast cancer is really new and I am so thankful.
Don’t be afraid! Think of it as a new army going through your body looking for any lone cancer cell and destroying it!
I feel great, sleep well, and eat too much. You will too0
helenlouise Member Posts: 363
about to start Kadcyla for a recurrence to the skin and chest wall. Failed on H&P. Any info will be helpful pls and thanks in advance.
PS. My bio is not logical or up to date. Much preferred my previous sign off before the upgrade to this site. Finding my favorites is challenging.0